MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-36-250-32U
Medical Device Problem Codes Failure to Advance (2524); Unintended Movement (3026)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
"unable to advance the inner sheath / broken: after aortic arch replacement, the relay pro stent graft was planned to be implanted in the peripheral lsa branch.The relay pro was inserted into the patient's body via the left femoral artery and delivered as usual.The deployment grip was rotated clockwise to advance the inner sheath from the peripheral side of the curve of the aortic arch as per procedure.There was slight resistance halfway, but the physician continued to rotate the deployment grip.Rotation of the deployment grip became easy as if the tension was released, but the inner sheath did not appear to advance.The delivery system was checked and the gray grip and outer sheath were separated.The relay pro was then withdrawn and successfully removed from the patient.The relay pro was replaced with another relay pro (28-m4-34-250-30u) to continue the procedure.The second relay pro was successfully inserted, delivered and implanted just below the lsa.An afx vela proximal endograft system (japan lifeline) was inserted into the patient's body via the right femoral artery with the central end portion of the stent graft closed by processing and implanted in the false lumen side of the celiac artery to prevent blood from entering the false lumen.Another relay pro (28-n4-32-209-28u) was inserted into the patient's body via the left femoral artery and implanted in the true lumen side of the celiac artery to ensure the blood flow to the true lumen.Ultimately, the procedure was completed without leakage.Operation type: evar, no blood loss, ancillary device used: afx vela proximal endograft system (japan lifeline), image available, pre-case plan available, no additional information available due to hospital policy.(tc#: (b)(4)." patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to advance the inner sheath / broken: after aortic arch replacement, the relay pro stent graft was planned to be implanted in the peripheral lsa branch.The relay pro was inserted into the patient's body via the left femoral artery and delivered as usual.The deployment grip was rotated clockwise to advance the inner sheath from the peripheral side of the curve of the aortic arch as per procedure.There was slight resistance halfway, but the physician continued to rotate the deployment grip.Rotation of the deployment grip became easy as if the tension was released, but the inner sheath did not appear to advance.The delivery system was checked and the gray grip and outer sheath were separated (see attached image).The relay pro was then withdrawn and successfully removed from the patient.The relay pro was replaced with another relay pro ((b)(6)) to continue the procedure.The second relay pro was successfully inserted, delivered and implanted just below the lsa.An afx vela proximal endograft system (japan lifeline) was inserted into the patient's body via the right femoral artery with the central end portion of the stent graft closed by processing and implanted in the false lumen side of the celiac artery to prevent blood from entering the false lumen.Another relay pro ((b)(6) was inserted into the patient's body via the left femoral artery and implanted in the true lumen side of the celiac artery to ensure the blood flow to the true lumen.Ultimately, the procedure was completed without leakage.Operation type: evar.No blood loss.Ancillary device used: afx vela proximal endograft system (japan lifeline).Image available.Pre-case plan available.No additional information available due to hospital policy ((b)(4))".Patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21398735
Report Number2247858-2025-00037
Device Sequence Number9327976
Product Code MIH
UDI-Device Identifier00843576150355
UDI-Public00843576150355
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/15/2025
Device Catalogue Number28-M4-36-250-32U
Device Lot Number2311060299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale